MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TRIVEX SYSTEM CONTROL UNIT WITH BUILT IN PUMP; HANDPIECE

LEMAITRE VASCULAR, INC. TRIVEX SYSTEM CONTROL UNIT WITH BUILT IN PUMP; HANDPIECE
Catalog Number 7210387F
Medical Device Problem Codes Failure to Conduct (1114); Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the device for evaluation since the device is still in the possession of the hospital.Hence, we could not conclusively determine the root cause of the defect.On 8/8/2018, the sales rep.Visited the hospital and tested the reported complaint device.She confirmed that the blades of the handpiece did not rotate at all when the handpiece was connected in the control unit.The issue was detectable when pressing either the run or the window lock button.Other handpieces operated normally when connected to the same control unit.There was no impact on the patient's health as the result of this incident.The issue was detected during the pre-use check and the procedure was completed using a different handpiece in stock.The device was non-functional and therefore the malfunction was detected prior to the case.There has been no serious injury (section 2.13) nor would the malfunction result in a death or serious injury if it was to reoccur i.E the device never functioned at any point of the case and therefore the patient was never exposed or potentially exposed, to the device.However, we have decided to report the incident since our evaluation was based on the reported defect from our sales rep.And the user at the hospital rather than our hands-on evaluation with this defective device itself.
 
Event or Problem Description
During pre-use check, the blades of the resector did not spin.

Brand Name
TRIVEX SYSTEM CONTROL UNIT WITH BUILT IN PUMP
Common Device Name
HANDPIECE
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 02148
MDR Report Key7769047
Report Number1220948-2018-00054
Device Sequence Number13760829
Product Code DWQ
UDI-Device Identifier00840663107391
UDI-Public00840663107391
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K032387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210387F
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2018
Initial Report FDA Received Date08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1